Alert archive / North Dakota / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 91, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jul 20, 2011, 4:08 AM CDT for Walsh County, North Dakota. It was in force for 67 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 20, 2011, 4:08 AM CDT (09:08 UTC)
- Expired
- Jul 20, 2011, 5:15 AM CDT
- In force
- 67 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 98 km from the middle of the area, began a volume at 09:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 20, 4:15 AM CDT | HAIL 1 | 7 Nw Fordville, ND | HAIL IN VARIOUS SIZES FROM ONE QUARTER TO ONE INCH IN DIAMETER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 9.1 hours before the alert went out and 286 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5088 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 1472 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 5.9
The text
As transmitted, in the capitals the NWS used until 2016.
309
WUUS53 KFGF 200908
SVRFGF
NDC099-201015-
/O.NEW.KFGF.SV.W.0091.110720T0908Z-110720T1015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
408 AM CDT WED JUL 20 2011
THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL WALSH COUNTY IN NORTHEAST NORTH DAKOTA...
* UNTIL 515 AM CDT
* AT 407 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THE
STORM WAS LOCATED 5 MILES SOUTH OF LANKIN...OR 27 MILES SOUTHWEST
OF GRAFTON...MOVING TO THE NORTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LANKIN AND FORDVILLE AROUND 415 AM CDT.
PISEK AROUND 430 AM CDT.
PARK RIVER AND EDINBURG AROUND 435 AM CDT.
NASH AROUND 455 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
&&
LAT...LON 4853 9724 4819 9781 4820 9800 4824 9812
4854 9787
TIME...MOT...LOC 0908Z 223DEG 25KT 4825 9792
WIND...HAIL <50MPH 1.00IN
$$
TG3 follow-up statements
858
WWUS53 KFGF 200925
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
425 AM CDT WED JUL 20 2011
NDC099-201015-
/O.CON.KFGF.SV.W.0091.000000T0000Z-110720T1015Z/
WALSH ND-
425 AM CDT WED JUL 20 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL WALSH
COUNTY IN NORTHEAST NORTH DAKOTA UNTIL 515 AM CDT...
AT 421 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THE
STORM WAS LOCATED 4 MILES EAST OF LANKIN...OR 21 MILES WEST OF
GRAFTON...MOVING TO THE NORTHEAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
PISEK AROUND 430 AM CDT.
PARK RIVER AROUND 435 AM CDT.
NASH AROUND 500 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
&&
LAT...LON 4853 9724 4822 9776 4826 9792 4827 9794
4854 9780
TIME...MOT...LOC 0925Z 223DEG 25KT 4834 9780
$$
TG694
WWUS53 KFGF 200947
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
447 AM CDT WED JUL 20 2011
NDC099-201015-
/O.CON.KFGF.SV.W.0091.000000T0000Z-110720T1015Z/
WALSH ND-
447 AM CDT WED JUL 20 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL WALSH
COUNTY IN NORTHEAST NORTH DAKOTA UNTIL 515 AM CDT...
AT 444 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THE
STORM WAS LOCATED 5 MILES EAST OF PARK RIVER...OR 11 MILES WEST OF
GRAFTON...MOVING TO THE NORTHEAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
NASH AROUND 500 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
&&
LAT...LON 4835 9773 4839 9781 4854 9769 4853 9724
4829 9765
TIME...MOT...LOC 0947Z 224DEG 22KT 4842 9762
$$
TG670
WWUS53 KFGF 201006
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
506 AM CDT WED JUL 20 2011
NDC099-201016-
/O.EXP.KFGF.SV.W.0091.000000T0000Z-110720T1015Z/
WALSH ND-
506 AM CDT WED JUL 20 2011
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WALSH COUNTY IN
NORTHEAST NORTH DAKOTA WILL EXPIRE AT 515 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
LAT...LON 4835 9773 4839 9781 4854 9769 4853 9724
4829 9765
TIME...MOT...LOC 1006Z 224DEG 22KT 4850 9749
$$
GROCHOCINSKIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 9:03 PM CDT, 7 hours 5 minutes earlier.
Area forecast discussion, Jul 19, 9:03 PM CDT, 7 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
903 PM CDT TUE JUL 19 2011
...CORRECTED FOR INCORRECT VERBIAGE...
.DISCUSSION...
THE BIGGEST CHALLENGE OVERNIGHT WILL BE CONVECTIVE CHANCES AND
TEMPS. A VERY WARM AND MUGGY AIRMASS IS OVER THE REGION...WITH
DEWPOINTS POOLING AROUND 80 IN THE SOUTHERN VALLEY WITH RESULTANT
HEAT INDICES AROUND 115-120 LOCALLY. THESE HIGH DEWPOINTS MAY HOLD
TEMPS UP OVERNIGHT AND WILL RAISE A BIT HERE. THE BIGGER
CHALLENGE WILL BE CONVECTIVE DEVELOPMENT IN THIS STRONGLY CAPPED
ENVIRONMENT WITH 700MB TEMPS AROUND +16C IN THE SOUTH. THE BIS/ABR
SOUNDINGS AT 00Z HAVE FREEZING LEVELS AROUND 16.6KFT AND EXTREME
INSTABILITY WITH CAPES AROUND 6500 J/KG...BUT ABOUT 150 J/KG OF
CIN. THIS CIN MAY BE TOUGH TO OVERCOME INITIALLY THIS EVENING.
THERE ARE SOME ELEVATED SHOWERS TRYING TO DEVELOP IN CENTRAL ND
AHEAD OF A SHORTWAVE NOW MOVING INTO WESTERN WYOMING. ONE
SUPERCELL HAS BROKE THE CAP IN WESTERN ND...BUT THAT HAS BEEN IT
SO FAR. THE LLJ IS PROGGED TO INCREASE TO AROUND 45KT AROUND 06Z
AND PROVIDE THE POTENTIAL FOCUS FOR STORMS IN CENTRAL ND...MOVING
INTO EASTERN ND AND WESTERN MN LATE TONIGHT INTO WED MORNING. THE
BEST POTENTIAL FOR SEVERE CONVECTION APPEARS TO BE IN THE WEST AND
NORTH...WITH THE CAP HOLDING IN THE SOUTH UNTIL PERHAPS LATER
TONIGHT. GIVEN THE EXTREME INSTABILITY THOUGH...AND 40-50KT OF
EFFECTIVE SHEAR...ANY STORMS THAT BREAK THE CAP COULD BECOME
SEVERE WITH HEAVY RAIN. THE CURRENT THINKING IS THAT STORMS WILL
DEVELOP/MOVE INTO THE WESTERN AREAS TOWARDS 06Z...THEN SPREAD EAST
INTO WED MORNING...WITH THE BEST POTENTIAL IN THE NORTH. WILL ADD
A MENTION FOR SEVERE STORMS WITH WINDS/HEAVY RAIN IN THE NORTH
AFTER 06Z.
&&
.AVIATION...
KEPT ALL SITES IN VFR RANGE WITH QUESTIONS ON WHERE CONVECTION
WILL EVOLVE OVERNIGHT. IT SHOULD GET BREEZY WED AFTERNOON WITH
WESTERLY WINDS GUSTING OVER 25KT AT TIMES BY EVENING BEHIND A COLD
FRONT.
&&
.PREV DISCUSSION... /ISSUED 242 PM CDT TUE JUL 19 2011/
DISCUSSION...FORECAST CHALLENGE CONCERNS CONVECTIVE POTENTIAL
THROUGH FROPA TOMORROW AND TEMPERATURES. MODELS PRETTY CLOSE ON
TIMING OF FROPA TOMORROW AND WILL USE BLEND FOR FORECAST.
UNCERTAINTY CONTINUES ON POTENTIAL FOR ADDITIONAL LATE AFTERNOON AND
EVENING CONVECTION AND STRENGTH. CURRENT CONVECTION ACROSS NW-N
CENTRAL MN ASSOCIATED WITH IMPULSE RIDING CREST OF RIDGE AND IN ZONE
OF COOLER MID LEVEL TEMPERATURES AND HAS SO FAR BEEN NON SEVERE.
WITH WAVE PASSAGE SUBSIDENCE AND WARMER MID LEVEL TEMPERATURES MAY
HOLD OFF CONVECTION FARTHER WEST. FAVORED LOCATION AT THIS POINT
SEEMS ALONG AND NORTH OF WARM FRONTAL BOUNDARY ROUGHLY BISECTING FA
FROM WEST TO EAST. WITH INSTABILITY AND DEEP MOISTURE ANY STORMS
THAT GET GOING LIKELY TO BECOME SEVERE WITH HEAVY RAIN A THREAT WITH
PRECIPITABLE H2O VALUES AROUND 2 INCHES. LESS UNSURE WHAT WILL
HAPPEN FARTHER UPSTREAM AND SOUTH OF WARM FRONT WHERE CAP STRONGEST.
WILL MAINTAIN EITHER DRY OR SLIGHT CHANCES WITH UNCERTAINTY. LOOKS
TO BE ONE LAST SULTRY NIGHT ACROSS FA AND WILL MAINTAIN HEAT
HEADLINES AS TEMPERATURES AND DEWPOINT HOLD UP.
PREFRONTAL TROUGH/COOL FRONT REACHES NW FA MID MORNING...VALLEY
REGION AROUND 18Z EXITING FA BY 00Z. CONVECTION ALONG BOUNDARY IN
QUESTION AS STRONG CAP IN PLACE AND BY TIME MID LEVEL COOLS BOUNDARY
WELL EAST. BEST POTENTIAL MAY BE ACROSS FAR NORTH CLOSER TO UPPER
SUPPORT AND WILL KEEP CHANCE POPS THIS AREA. CONVECTIVE POTENTIAL
FARTHER SOUTH DEEPER IN THE WARM AIRMASS STILL IN QUESTION AND MAY
REMAIN DRY THROUGH FROPA. WILL LIKELY SEE ONE MORE DAY OF HOT/HUMID
CONDITIONS AS DRIER AIR DOES NOT START PUSHING INTO LATE IN THE DAY.
BREEZY TO WINDY CONDITIONS IN WAKE OF FROPA WITH NORTHERN AREAS HAVE
BEST POTENTIAL TO REACH ADVISORY CRITERIA.
STILL LOOKS LIKE WE WILL BE ABLE TO FINALLY END HEAT HEADLINES WED
NIGHT AS MUCH LOWER DEWPOINTS FINALLY SPREAD ACROSS THE REGION. WITH
TROUGH THROUGH FA.
BACK TO MORE AVERAGE CONDITIONS ACROSS FA THURSDAY AND HIGH PRESSURE
BUILDS IN. DEWPOINTS MUCH MORE TOLERABLE AND TEMPERATURES NEAR
AVERAGE.
WARM ADVECTION/LOW LEVEL MOISTURE FLUX INCREASE THURSDAY NIGHT INTO
FRIDAY. MODELS DIFFER SOMEWHAT IN FRONTAL POSITION SO WILL NOT
INCREASE POPS ANY HIGHER THAN SLIGHT CHANCE. TEMPERATURES TO REMAIN
TYPICAL OF MID JULY.
LONG TERM...FRIDAY NIGHT THROUGH TUESDAY
BEST CHANCE FOR SHOWERS AND THUNDERSTORMS WILL BE FRIDAY NIGHT
THROUGH THE DAY ON SATURDAY AS ANOTHER LOW PRESSURE SYSTEM AND
SURFACE COLD FRONT MOVE ACROSS THE NORTHERN PLAINS. WILL KEEP POPS
IN THE CHANCE CATEGORY FOR NOW. THEREAFTER...AN UPPER RIDGE BUILDS
ACROSS THE NORTHERN ROCKIES ON MONDAY AND SHIFTS EASTWARD BY
MID-WEEK. ANY SHORT-WAVE ENERGY MOVING UP AND OVER THE RIDGE MAY
TRIGGER ADDITIONAL THUNDERSTORMS...BUT WILL KEEP FORECAST DRY GIVEN
HIGH UNCERTAINTY WITH STRENGTH AND TIMING OF MESOSCALE FEATURES.
TEMPERATURES THIS WEEKEND INTO NEXT WEEK ARE EXPECTED TO BE NEAR
SEASONAL NORMALS WITH HIGHS IN THE LOWER 80S AND LOWS AROUND 60
DEGREES.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...EXCESSIVE HEAT WARNING UNTIL 1 AM CDT THURSDAY FOR NDZ024-
026>030-038-039-049-052-053.
HEAT ADVISORY UNTIL 1 AM CDT THURSDAY FOR NDZ006>008-014>016-054.
MN...EXCESSIVE HEAT WARNING UNTIL 1 AM CDT THURSDAY FOR MNZ001>003-
014-015-022>024-027>032-040.
HEAT ADVISORY UNTIL 1 AM CDT THURSDAY FOR MNZ004>009-013-016-017.
&&
DKHazardous weather outlook, Jul 19, 6:24 AM CDT, 21 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 624 AM CDT TUE JUL 19 2011 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-201200- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH- 624 AM CDT TUE JUL 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT A THUNDERSTORM COMPLEX WILL EXIT THE REGION EARLY THIS MORNING. THIS STORM PRODUCED VERY HEAVY RAINFALL OF UP TO 5 INCHES ALONG ITS PATH FROM CASSELTON TO FARGO AND EASTWARD...FLASH FLOOD WARNINGS ARE IN EFFECT THROUGH THE MORNING HOURS. THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS ALONG AND EAST OF THE RED RIVER VALLEY THIS AFTERNOON AND OVERNIGHT. THE MAIN THREATS WILL BE LARGE HAIL...STRONG WINDS...AN ISOLATED TORNADO...AND HEAVY RAINFALL. THE HUMID CONDITIONS AND HOT TEMPERATURES WILL ALLOW HEAT INDEX VALUES TO CLIMB TO NEAR 100 OR EVEN 105 DEGREES ACROSS A LARGE PORTION OF THE FORECAST AREA. EXCESSIVE HEAT WARNINGS AND HEAT ADVISORIES ARE IN EFFECT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS NORTHWEST MINNESOTA ON WEDNESDAY. THE HUMID CONDITIONS AND TEMPERATURES REACHING THE 90S WILL ALLOW HEAT INDEX VALUES TO CLIMB ABOVE 100 OR EVEN 105 DEGREES ACROSS A LARGE PORTION OF THE FORECAST AREA. EXCESSIVE HEAT WARNINGS AND HEAT ADVISORIES ARE IN EFFECT THROUGH WEDNESDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING AND OVERNIGHT. TG
In the hours before
Special weather statement, Jul 20, 3:36 AM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 336 AM CDT WED JUL 20 2011 NDZ006-007-014-015-200900- BENSON ND-CAVALIER ND-RAMSEY ND-TOWNER ND- 336 AM CDT WED JUL 20 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TOWNER...NORTHWESTERN RAMSEY...SOUTHWESTERN CAVALIER AND NORTHERN BENSON COUNTIES UNTIL 400 AM CDT... AT 335 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A THUNDERSTORM 10 MILES EAST OF LEEDS...OR 21 MILES NORTHWEST OF DEVILS LAKE...MOVING TO THE NORTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THE STORM. THE STORM WILL BE NEAR... CANDO AND CONSIDINE AROUND 350 AM CDT. STARKWEATHER...NEWVILLE AND GARSKE AROUND 400 AM CDT. BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. TG
Special weather statement, Jul 20, 4:02 AM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 402 AM CDT WED JUL 20 2011 NDZ006-007-014-015-200930- BENSON ND-CAVALIER ND-RAMSEY ND-TOWNER ND- 402 AM CDT WED JUL 20 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TOWNER... NORTHWESTERN RAMSEY...SOUTHWESTERN CAVALIER AND NORTHERN BENSON COUNTIES UNTIL 430 AM CDT... AT 358 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A THUNDERSTORM NEAR LEEDS...OR 25 MILES NORTHWEST OF DEVILS LAKE... MOVING TO THE NORTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THE STORM. THE STORM WILL BE NEAR... CHURCHS FERRY AROUND 410 AM CDT. MAZA AROUND 420 AM CDT. CANDO AROUND 425 AM CDT. STARKWEATHER...NEWVILLE AND GARSKE AROUND 430 AM CDT. BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. TG
Special weather statement, Jul 20, 4:04 AM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 404 AM CDT WED JUL 20 2011 NDZ008-016-026-054-200930- EASTERN WALSH COUNTY ND-NELSON ND-PEMBINA ND-WESTERN WALSH COUNTY ND- 404 AM CDT WED JUL 20 2011 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WALSH...SOUTHWESTERN PEMBINA AND EXTREME NORTHEASTERN NELSON COUNTIES UNTIL 430 AM CDT... AT 402 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A THUNDERSTORM 14 MILES SOUTHWEST OF PARK RIVER...OR 29 MILES WEST OF GRAFTON...MOVING TO THE NORTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THE STORM. THE STORM WILL BE NEAR... LANKIN AROUND 410 AM CDT. PARK RIVER AROUND 425 AM CDT. HOOPLE AND EDINBURG AROUND 430 AM CDT. BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. TG
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 9:16 PM CDT | River Flood Warning | FGF | Cass, Richland | 9 days |
| Jul 20, 4:11 AM CDT | Severe Thunderstorm Warning | FGF | Benson, Ramsey, Towner | 64 min |
| Jul 20, 5:00 AM CDT | Tornado Warning | FGF | Ramsey | 45 min |
| Jul 20, 5:30 AM CDT | Tornado Warning | FGF | Ramsey, Walsh | 45 min |
| Jul 20, 5:41 AM CDT | Severe Thunderstorm Warning | FGF | Pembina, Walsh | 34 min |
| Jul 20, 5:53 AM CDT | Areal Flood Advisory | FGF | Benson, Cavalier, Ramsey, Towner, Walsh | 9 hr |
| Jul 20, 6:07 AM CDT | Tornado Warning | FGF | Grand Forks, Nelson, Walsh | 38 min |
| Jul 20, 6:28 AM CDT | Severe Thunderstorm Warning | FGF | Benson, Eddy, Ramsey, Towner | 62 min |
| Jul 20, 6:40 AM CDT | Severe Thunderstorm Warning | FGF | Grand Forks, Walsh | 50 min |
| Jul 20, 7:21 AM CDT | Severe Thunderstorm Warning | FGF | Benson, Cavalier, Ramsey, Towner, Walsh | 54 min |
| Jul 20, 8:08 AM CDT | Severe Thunderstorm Warning | FGF | Cavalier, Nelson, Pembina, Ramsey, Walsh | 67 min |
| Jul 20, 8:59 AM CDT | Areal Flood Advisory | FGF | Cavalier, Pembina, Walsh | 6 hr |
| Jul 20, 10:49 AM CDT | River Flood Watch | FGF | Grand Forks | 47 hr |
| Jul 20, 10:49 AM CDT | River Flood Watch | FGF | Grand Forks, Walsh | 47 hr |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.